MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911432250
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Angina (1710); Chest Pain (1776); Dyspnea (1816); High Blood Pressure/ Hypertension (1908); Ischemia (1942); Reocclusion (1985)
Date of Event 06/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: the device was not returned for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is anticipated procedural complication as the event is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2018-02409.(b)(6) clinical study.It was reported that in-stent restenosis (isr) occurred.In (b)(6) 2013, the patient was referred for emergent cardiac catheterization.Subsequently, the index procedure was performed.Target lesion #1 was a de novo lesion located in the third obtuse marginal branch (om3) with 95% stenosis and was 30 mm long with a reference vessel diameter of 2.25 mm.Target lesion #1 was treated with pre-dilatation and placement of a 2.50 x 32 mm promus element¿ plus stent.Following post dilatation, residual stenosis was 0%.Target lesion #2 was a de novo long lesion located from proximal left circumflex artery (lcx) to distal lcx with 100% stenosis and was 26 mm long with a reference vessel diameter of 2.00 mm.Target lesion #2 was treated with direct placement of a 2.25 x 28 mm promus element¿ plus stent with 0% residual stenosis.Target lesion #3 was a de novo long lesion located from proximal left anterior descending artery (lad) to mid lad with 100% stenosis and was 30 mm long with a reference vessel diameter of 2.50 mm.Target lesion #3 was treated with pre-dilatation and placement of 2.50 x 32 mm and 2.50 x 32 mm promus element¿ plus study stents.Following post dilatation, residual stenosis was 10%.After four days, the patient was discharged on aspirin and prasugrel.In (b)(6) 2017, the patient presented for a follow-up visit with complaints of hypertension.Upon arrival, cardiovascular examinations revealed dyspnea on exertion, palpitations and syncope.The echo showed normal left ventricle ejection fraction (lvef) and no valve disease.The stress test revealed high risk anterior ischemia and the subject was diagnosed with atherosclerosis of native coronary artery disease with stable angina pectoris and chronic severe coronary artery disease.The subject was recommended for catheterization followed by percutaneous coronary intervention (pci) in near future.In (b)(6) 2017, the patient presented to hospital due to acute palpitations, shortness of breath and chest discomfort with escalating troponin.He had been increasingly experiencing chest discomfort and chest pain.The electrocardiogram (ecg) revealed questionable changes in initial forces of anteroseptal leads and t-wave inversion less evident in lateral leads.The patient was admitted to the telemetry unit to rule out acute coronary syndrome.The patient underwent stress testing with high risk anterior ischemia and was referred for cardiac catheterization.Coronary angiography revealed widely patent stents with the exception of a focal area of 70% in-stent restenosis in mid lad.The 70% isr was treated with instant flow reserve (ifr) guided balloon angioplasty with a 3.25 x 15 mmm non-compliant balloon.This resulted in the excellent angiographic result; however, it had some bellied out appearance.It was also reported that there was a significant waist in the balloon until high pressure balloon inflation was performed.This suggested some component of stent malformation in that area.Following balloon angioplasty, the area was smoothed with excellent timi-3 flow.There was no evidence of disruption present.Additionally, 90% proximal posterior descending artery (pda) stenosis was treated with pre-dilatation and placement of a 2.5 x 20 mm synergy drug-eluting stent.Post-dilatation, residual stenosis was 0%.The patient was planned to monitor overnight due to abnormal nuclear stress test and for further care.The following day, ecg revealed nonspecific st and t wave abnormalities.The event was considered resolved and the patient was discharged on aspirin and clopidogrel.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that there was only in-stent restenosis (isr) of the mid left anterior descending (lad) artery and no malformation in the study stent.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7373942
Report Number2134265-2018-02408
Device Sequence Number11268466
Product Code NIQ
UDI-Device Identifier08714729823681
UDI-Public08714729823681
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2013
Device Model NumberH7493911432250
Device Catalogue Number39114-3225
Device Lot Number15158975
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR